MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE
Model Number 00711126
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history record indicates no issues during manufacture; the device was manufactured to specification.The subject device was not returned to us endoscopy.The instructions for use contain the following warnings and precautions: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.Do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." in-service training has been provided to the user.Follow up has confirmed no additional issues.Device not returned to manufacturer.
 
Event or Problem Description
The biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.The user facility reported during a procedure the lid of the biopsy valve opened and sprayed a nurse with bodily fluid.The nurse was wearing proper personal protective equipment however the fluid came in contact with her skin.The nurse washed the affected skin and no further treatment was sought.There was no report of harm to the patient.

Brand Name
BIOSHIELD BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key6817396
Report Number1528319-2017-00024
Device Sequence Number16158130
Product Code ODD
UDI-Device Identifier00816765011058
UDI-Public(01)00816765011058(17)200601(11)170602(10)1709435
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K07020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/01/2020
Device Model Number00711126
Device Catalogue Number00711126
Device Lot Number1709435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;